This question was answered on Thu 10, Feb 2011 09:53pm by Dr Sanjivani Wanjari

CHANGING ANTIBIOTICS

    
Asked by Unregistered (Female; 73; UNITED STATES; Hep c; Relevant drugs:Amox-clav 865 ) on Thu 10, Feb 2011 09:14pm
Priced at $9.00

Could I safely change to Keflex?

Actions: | Forward |
Answer


Name 

Email 

Security code
Enter the text as shown above


E-Mail me when someone replies to this post
Answer by Dr Sanjivani Wanjari  on Thu 10, Feb 2011 09:53pm:

Hello, few details regarding the need of antibiotics and the condition for which you are taking those would be appreciated. Keflex is a first-generation cephalosporin antibiotic. Keflex is used to treat infections caused by bacteria, including upper respiratory infections, ear infections, skin and urinary tract infections. Serious interactions of cephalexin with other drugs are uncommon and hence switching over to keflex from amox clav should not be a problem. But you are having hepatitis C. Hepatitis C is a viral infection that causes inflammation, cirrhosis and scarring of the liver tissue. There is also an alteration in liver enzymes and this might affect the metabolism and excretion of the drugs. There is evidence to show that liver function impairment increases both the apparent half-life of elimination and the urinary excretion of the drug. If you have kidney or liver disease, a stomach or intestinal disorder such as colitis, or diabetes etc, you may need a dose adjustment. Liver function tests may also be done before starting Keflex. The drug can also cause certain side effects like diarrhoea (usually mild), dizziness, headache, indigestion, joint pain, stomach pain (usually mild) and tiredness etc. Hence I suggest that you consult your Doctor for the correct antibiotic and appropriate dosage of the drug. Hope this helps. Take care and good luck.

If you find the site useful, please consider making a donation.  Click the button to donate.   

Please rate my answer (select the stars, no need to log in.)  

Comments:

Comment by Dr J Singh on Thu 10, Feb 2011 10:25pm:

This question is open for comments.  Please share your opinion.

Comments


Name 

Email 

Security code
Enter the text as shown above


E-Mail me when someone replies to this post


 
What users are searching right now on Ask Medical Doctor:
brain20tumour     reditchy     boobdischarge     myrightearisinfectedandihearthingsinhighertone     rashesunderarms     members     to     signs of inflammation     Cause     dark purple spots on vagina     nerofibromatosis     itchy hips     penissmell     darkbrown     lumpintheback     coated tongue     brown oval spot under scrotum     pain in calf below knee     is there any treatment for lukeria     CEFUROXIME     rashhiv     minozod     do tonsils desolve     Myp     legs     pain20in20bicep20forearm20area     40y     pain on my left side     ct     pain on left side nausea     pain on left hip     pain in top left abdomen     pain in right side below waist     mobile     pain in arch     pain under sterum difficulty swallowing burning in esophagus     What is the best time of day to take Vit B6 or Vit B12     oversensitiveglans     overdoseofvitamintablet     ovary cancer     ovariancancer     urine     otdyh     dry nipple     osteoid osteoma     oralsexcondomhivstd     liver spots     oral sex and women uti     op tube     oozingyellow     only     pneumothorax     ongoing20diaherra20for20320months     onesiderespiratory     oneofmyboobsisconstantlyitchinginthe     oneaday vitamins     one side respiratory     test     one side of my body is tingling     once     once a woman has tubes tied do they still have periods     Search for answers     olsetain     odorinvaginalarea     oddly     Search for answers     occasional     Search for answers     obgyn     Dry hips     Search for answers     nvg     breathing problem lower back pain with lower abdomen pain both side     nuycenta20allergy     nuvoryn weth     post void dribbling     nurokindlc     numbnessmuscletwichesandswellinginupperhandsfeetandchest     No clubbing cyanosis or edema     numbnessintherightleg     numbnessinpinkyandringfinger     numbfeelingfromafallintheleftsideoftheleftleg     white bumps on penis     npo     notifiedNotify_AUP     Tea     nothinghelpswithmystuffynose     not     not getting conceived with irregular periods     nosexualsatisfaction     nosestopsup     nosebleeds     noseaman     EYE     normalvaelu     normal20menstrual20blood20flow     Search for answers     normal menstrual blood flow     noriday back pain     Search for answers     noretone     Search for answers     nonenhancingcalcifiedgranuloma     non penetrative sex     noisesilance     Far vagina     noise20silance     noenergy     noduleonlung     itookmedroxpegensetogetmyperiodfor10dayigotmyperiodfor5days     nodularbilateralpelvicwithphleboliths     nocturnalemission     no sperm or erection     no bledding after mtpil     nipplesucking     nipple     nipple discharge     nexplanonandstjohnswort     Stop using amoxicillin for 3 days and taking junel is there any possibility or pregnancy     newsletter     newmedisinparkingson     nervesymtoms     nervedamage     neckcrunching     lekoriapix     whatisLHmean     how to cure hemriods     lost     opticalnerve     moles     ecg     libro     liver spasms     members     personalitydisordersinconnecti     transmittedthroughcontaminatedfecesordrinkandarepresentinmoistenvironmentsandinbodiesofwatersuchaslakeandponds     Myc     Avertebral     bitingliportonguewhileeating     how to cure ulcers from acid reflux     993fever     menarche     melanomacoughing     White discharge from vigina     neckarm     melanoma stage 1a     nazlakailaj     

©2011 - Ask Medical Doctor  |  All Rights Reserved
The site is not a replacement for professional medical opinion, examination, diagnosis or treatment. Always seek the advice of your medical doctor or other qualified health professional before starting any new treatment or making any changes to existing treatment. Do not delay seeking or disregard medical advice based on information written by any author on this site. No health questions and information on AskMedicalDoctor is regulated or evaluated by the Food and Drug Administration and therefore the information should not be used to diagnose, treat, cure or prevent any disease without the supervision of a medical doctor. Posts made to these forums express the views and opinions of the author, and not the administrators, moderators, or editorial staff and hence AskMedicalDoctor and its principals will accept no liabilities or responsibilities for the statements made.

Home | Terms & Conditions | Contact Us | Frequently Asked Questions | Disclaimer | Privacy Policy | Advertise with us
Stats